Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 161, NWS Northern Indiana

October 18, 2007LaPorte County, Saint Joseph County, Indiana; Berrien County, Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Oct 18, 2007, 7:50 PM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Cass County, Michigan. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 7:50 PM CDT (00:50 UTC)
Expired
Oct 18, 2007, 8:30 PM CDT
In force
40 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 8:05 PM CDTTSTM WND DMGNiles, MITWO TREES DOWN IN THE TOWN OF NILES
Oct 18, 8:06 PM CDTHAIL 1Niles, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 3:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
2442 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 190050
SVRIWX
INC091-141-MIC021-027-190130-
/O.NEW.KIWX.SV.W.0161.071019T0050Z-071019T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
  EXTREME EAST CENTRAL LA PORTE COUNTY IN NORTHWEST INDIANA
  SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN
  SOUTHWESTERN CASS COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 930 PM EDT/830 PM CDT/

* AT 847 PM EDT/747 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DAYTON TO 10
  MILES WEST OF NORTH LIBERTY..AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  BUCHANAN...
  NILES...
  GEORGETOWN...SOUTH BEND AND GULIVOIRE PARK...
  MISHAWAKA AND GRANGER...
  NORTH LIBERTY...
  ROSELAND AND LAKEVILLE...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY
MORNING/1100 PM CDT THURSDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.

LAT...LON 4153 8606 4148 8640 4149 8647 4147 8648
      4147 8653 4152 8653 4153 8651 4163 8653
      4174 8652 4196 8622
TIME...MOT...LOC 0050Z 243DEG 39KT 4181 8642 4152 8658

$$

JC
1 follow-up statement
000 
WWUS53 KIWX 190132
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 PM EDT THU OCT 18 2007

INC091-141-MIC021-027-190142-
/O.EXP.KIWX.SV.W.0161.000000T0000Z-071019T0130Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-CASS MI-
932 PM EDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR ST. JOSEPH COUNTY IN NORTH
CENTRAL INDIANA...AND EXTREME EAST CENTRAL LA PORTE COUNTY IN
NORTHWEST INDIANA...AND SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN
COUNTIES IN SOUTHWEST MICHIGAN EXPIRED AT 930 PM EDT/830 PM CDT/...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY
MORNING/1100 PM CDT THURSDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.

LAT...LON 4153 8606 4148 8640 4149 8647 4147 8648
      4147 8653 4152 8653 4153 8651 4163 8653
      4174 8652 4196 8622
TIME...MOT...LOC 0050Z 243DEG 39KT 4181 8642 4152 8658

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:48 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 18, 6:48 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT THU OCT 18 2007

.AVIATION...
AT 2330Z...A CLUSTER OF STORMS WAS TRACKING NORTHEAST ACROSS
NORTHERN INDIANA. ADDITIONAL STORMS WERE DEVELOPING ALONG AND AHEAD
OF A FRONT OVER IL. THIS SYSTEM SHOULD PUSH THROUGH QUITE FAST
TONIGHT...BUT AHEAD OF THE FRONT THERE IS THE POTENTIAL FOR STORMS
ACCOMPANIED BY STRONG WINDS. AFTER THE FRONT PUSHES THROUGH...SOME
ADDITIONAL SHOWERS ARE POSSIBLE DURING THE DAY FRIDAY. CIGS SHOULD
BE MAINLY VFR.

&&

.UPDATE...
HAVE UPDATED GRIDS/ZFP TO ADD TORNADO WATCH 724. ONGOING FORECAST
ALREADY INDICATED TORNADO POTENTIAL...SO NO CHANGES NEEDED
OTHERWISE.

&&

.PREV DISCUSSION... /ISSUED 258 PM EDT THU OCT 18 2007/

NEAR TERM...
..DANGEROUS SIGNIFICANT SEVERE WEATHER OUTBREAK APPEARS IMMINENT...

CONVECTIVE INITIATION IMMINENT ACRS ERN/CNTRL IL AND NORTHWEST
INDIANA AS
SECONDARY SW OVR MO STEAMS NEWD W/CORRESPONDING INCREASING FORCED
ASCENT. 18Z SPECIAL SNDG SHOWS DRAMATIC MID LVL COOLING IN RESPONSE
TO THIS FEATURE AND ALREADY VIS SAT SHOWING AGGRAVATED CU DVLPMNT
AND
ISOLD SHRA ATTM FM NE IL INTO SW MI IN RESPONSE TO ROBUST SFC
DESTABILIZATION THAT HAD OCCURRED WITHIN DRYSLOT OF DEPARTING LEAD
WAVE AND ENHANCED BY SIG NWD LL MSTR RTN OUT OF THE MID MISSISSIPPI
VALLEY. ALL THIS COMBINED W/DRAMATIC DEEP LYR SHEAR...MID LVL WIND
MAX  120 KTS...AND AUGMENTED THROUGH SFC BACKING IN CONJUNCTION
W/INCREASING MID LVL HGT FALLS ASSOCD W/UPR TROUGH SUGGESTS EXTREME
HIGH END DAMAGING WIND EVENT W/POSSIBILITY OF LONG LIVED SIGNIFICANT
TORNADOES LATE THIS AFTN/EVENING ONCE STORMS GET GOING.

WILL EXPAND ZFP TORNADO MENTION EWD TO INCLUDE NW OH FOR EARLY THIS
EVENING AND WHICH WAS LEFT OUT OF EARLIER UPDATE GIVEN EARLIER STORM
INITIATION WINDOW.  IN ADDITION...WILL EXTEND SVR MENTION A BIT LTR
TO ACCOUNT FOR BIT LATER FROPA. OTHERWISE GRADIENT WINDS WILL
DIMINISH SOMEWHAT OVERNIGHT GIVEN NOCTURNAL COOLING AND SOME
STABILIZATION IN THE BNDRY LYR SO WILL LET EARLIER ISSUED WIND
ADVISORY PLAY OUT AT 00Z.

SHORT TERM...

0600 UTC TONIGHT THROUGH FRIDAY...

CONVECTION LOCATION AND MOVEMENT WILL BE CRITICAL TO DETAILED GRIDS
FROM 06Z TO 12Z TONIGHT. USING NAM12 AND EXTRAPOLATION OF CURRENT
CONDITIONS HAVE TRIED TO TIME CONVECTION THROUGH AREA. CHANCE OF
SHOWERS POST FRONTAL THOUGH DRY SLOT LOOKING PRETTY GOOD. COULD BE
SOME MORNING SUN IN DRY SLOT BUT NOT TRYING TO GET FANCY WITH THIS.
MID SHIFT CAN OBSERVE SAT TRENDS AND PENCIL IN AS NECESSARY. COLD
POOL ALOFT SHOULD ALLOW ANY BREAKS TO FILL IN ON FRIDAY. MID LEVEL
SHORT WAVE PASSES MID DAY AND COULD HELP GENERATE SOME INSTABILITY
SHOWERS...ESPECIALLY NORTHWEST.

COOLER AIR TO FILTER INTO WEST LATE TONIGHT WITH FROPA BUT TEMPS MAY
STAY IN LOWER TO MID 60S EAST TIL CLOSE TO 12Z. EXPECT LITTLE
DIURNAL RISE ON FRIDAY UNLESS SUNSHINE FOR A FEW HOURS CAN OCCUR IN
DRY SLOT. OTHERWISE ABOUT A 3 TO 5 DEGREE RISE...IF THAT.

LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY...MUCH OF THIS PERIOD WILL HINGE ON
THE DEVELOPMENT AND PROGRESSION OF THE UPPER TROF OVER EASTERN
NORTH AMERICA. THE COMET/UCAR 00Z GFS ENSEMBLE CONFIDENCE FOR 2
METER TEMPS ARE INDICATIVE OF THE DIFFICULTY THE GFS HAS IN
HANDLING THE DEVELOPMENT OF A CUT OFF LOW OVER THE EASTERN CONUS.
AFTER MONDAY MORNING...CONFIDENCE IN ANY SOLUTION BECOME MUCH
BELOW NORMAL. SOLUTIONS RANGE FROM AN ECMWF SUPPORTED UPPER LOW
OVER THE SW CONUS TO A MORE PROGRESSIVE GFS OPEN TROF. IN SOMEWHAT
OF AN OPERATIONAL MODEL CONTRAST...THE ECMWF HAS BEEN CONSISTENT
IN FAVOR OF A SLOWER SOLUTION WITH A CUT OFF LOW OVER THE SW
CONUS. HOWEVER...FOR THIS PACKAGE...FAVOR A MORE GFS SUPPORTED
SOLUTION THAT INCLUDES A SIGNIFICANT SHORTWAVE REACHING THE
FORECAST AREA MONDAY. SATURDAY AND SUNDAY SHOULD STILL BE MILD IN
DRY WITH WEAK RIDGING OVER THE AREA. THE ONGOING FORECAST FOR
MONDAY AND MONDAY NIGHT APPEARS ON TRACK WITH A CHANCE FOR RAIN.
COULD BE A RUMBLE OF THUNDER AS 850 THETA E VALUES ATTEMPT TO RISE
ABOVE 325K. OTHERWISE...FOR TUESDAY THROUGH THURSDAY...DRY
CONDITIONS WITH TEMPERATURES NEAR NORMAL ARE EXPECTED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>006-008-012>017-020-022>025-032.

MI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ077>080.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...SKIPPER
NEAR TERM...HOLSTEN
UPDATE...SKIPPER
AVIATION...SKIPPER
Hazardous weather outlook, Oct 18, 10:13 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 AM EDT THU OCT 18 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191515-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1113 AM EDT THU OCT 18 2007 /1013 AM CDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH EARLY EVENING.
DAMAGING WIND GUSTS UP TO 70 MPH AND ISOLATED TORNADOES ARE
POSSIBLE ESPECIALLY WEST OF A LINE FROM HILLSDALE TO PORTLAND.

SOUTH WINDS WILL INTENSIFY THROUGH THIS AFTERNOON WITH STRONG WIND
GUSTS IN EXCESS OF 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191515-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1113 AM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT TODAY AND
TONIGHT. THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 40 KNOTS ARE
ALSO POSSIBLE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS 15 TO 25 KNOTS FRIDAY AND FRIDAY NIGHT WILL CREATE
WAVES OF 3 TO 5 FEET. THE WINDS AND WAVES SHOULD THEN SUBSIDE
SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Oct 18, 6:33 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT THU OCT 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0726 PM     FUNNEL CLOUD     1 S FULTON              40.93N  86.26W
10/18/2007                   FULTON             IN   EMERGENCY MNGR

            SEVERAL REPORTS OF FUNNEL CLOUD FROM TRAINED SPOTTERS
            JUST SOUTH OF FULTON

&&

EVENT NUMBER 00020

BJS
Local storm report, Oct 18, 6:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
755 PM EDT THU OCT 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             NILES                   41.83N  86.25W
10/18/2007  E0.75 INCH       BERRIEN            MI   LAW ENFORCEMENT

&&

EVENT NUMBER 00021

ELB
Local storm report, Oct 18, 7:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
811 PM EDT THU OCT 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     1 S LEESBURG            41.32N  85.85W
10/18/2007                   KOSCIUSKO          IN   TRAINED SPOTTER

            2 FOOT DIAMETER TREE DOWN ACROSS STATE ROAD 15

&&

EVENT NUMBER 00022

ELB
Local storm report, Oct 18, 7:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT THU OCT 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             DENHAM                  41.15N  86.71W
10/18/2007  E1.75 INCH       PULASKI            IN   LAW ENFORCEMENT

            GOLF BALL HAIL SIGNIFICANTLY DAMAGED A CAR

&&

EVENT NUMBER 00023

BJS
Local storm report, Oct 18, 7:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
835 PM EDT THU OCT 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     STURGIS                 41.80N  85.42W
10/18/2007                   ST. JOSEPH         MI   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN IN AND AROUND STURGIS

&&

EVENT NUMBER 00024

BJS
Local storm report, Oct 18, 7:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EDT THU OCT 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TORNADO          5 NW SIDNEY             41.16N  85.81W
10/18/2007                   KOSCIUSKO          IN   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER

&&

EVENT NUMBER 00025

BJS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 7:06 PM CDTSevere Thunderstorm WarningIWXLaGrange, Noble, Steuben54 min
Oct 18, 7:09 PM CDTSevere Thunderstorm WarningIWXLaPorte51 min
Oct 18, 7:10 PM CDTTornado WarningIWXNoble, Whitley50 min
Oct 18, 7:18 PM CDTSpecial Marine WarningIWX87 min
Oct 18, 7:23 PM CDTSevere Thunderstorm WarningIWXLaPorte, Starke39 min
Oct 18, 7:58 PM CDTTornado WarningIWXSaint Joseph47 min
Oct 18, 8:09 PM CDTSevere Thunderstorm WarningIWXPulaski, White66 min
Oct 18, 8:42 PM CDTSevere Thunderstorm WarningIWXFulton, Marshall, Starke48 min
Oct 18, 9:13 PM CDTTornado Warning EmergencyIWXElkhart, Kosciusko, Marshall47 min
Oct 18, 9:30 PM CDTTornado WarningIWXMiami, Wabash45 min
Oct 18, 9:41 PM CDTTornado WarningIWXLaGrange34 min
Oct 18, 9:45 PM CDTSevere Thunderstorm WarningIWXElkhart, LaGrange60 min
Oct 18, 9:59 PM CDTTornado WarningIWXHuntington, Whitley28 min
Oct 18, 10:30 PM CDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble45 min
Oct 18, 11:03 PM CDTTornado WarningIWXDeKalb, Steuben12 min
Oct 18, 8:29 PM CDTTornado WarningIWXCass, Saint Joseph46 min
Oct 18, 10:05 PM CDTTornado WarningIWXBranch, Saint Joseph40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.